MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 41MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 41MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-641
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a bha, the v40 did not slide smoothly on the insert of the centrax.A spare head and centrax were used instead.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a centrax bipolar head was reported.The event was not confirmed.Method & results: device evaluation and results: a visual inspection indicated the centrax head was received along with the corresponding metal head and locking ring.No damage was observed on any of the components.Although there is some slight resistance when rotating the head within the centrax head, the head still moves freely within centrax head.A functional using a gauge could not be performed by operations engineer as head was returned assembled with the centrax head.Clinician review: not performed as medical records were not received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the reported lot.Conclusions: the reported event was not confirmed nor can the root cause be determined.Although there is some slight resistance when rotating the head within the centrax head, the head still moves freely within centrax head.A functional using a gauge cannot be performed, indicating that the devices were returned assembled, therefore, they could not be re-inspected.Additionally, the product has met stryker's internal requirements.No further investigation for this event is needed.If additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
CENTRAX DURATION 26MM X 41MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7063146
Report Number0002249697-2017-03424
Device Sequence Number126359
Product Code JDI
UDI-Device Identifier07613327032147
UDI-Public07613327032147
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Catalogue Number6226-2-641
Device Lot NumberAT0239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;